Tennessee, 2024Lightning Strike in Tennessee, September 1, 2024
September 1, 2024 · NWS OHX · 1 event in 1 county or zone
Scattered thunderstorms impacted Middle Tennessee on September 1, 2024. Lightning with one of these thunderstorms reportedly struck a man near Antioch.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms impacted Middle Tennessee on September 1, 2024. Lightning with one of these thunderstorms reportedly struck a man near Antioch.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 1, 11:44 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 1, 11:44 AM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1244 PM CDT Sun Sep 1 2024
...New AVIATION...
.SHORT TERM...
(Rest of today through Monday)
Issued at 1115 AM CDT Sun Sep 1 2024
A front is making its way through Middle TN this morning, sparking
showers and thunderstorms as it moves east. So far storms have
remained weak, but there is still the chance for a strong storm or
two (with gusty winds) before this boundary moves out of the area
late this afternoon. With the cloud cover and front, max
temperatures will be several degrees cooler than they were
yesterday...a welcomed break from the heat over the last week. If
you'd like an even more refreshing experience wake up early
tomorrow morning to see lows in the low to mid 60s.
If winds remain light enough overnight, we could see patchy fog
develop, especially in places that receive rain today. Fog should
dissipate around or before sunrise as northerly surface winds
increase to around 10 to 15 mph along a tightening pressure
gradient. Clear skies tomorrow will allow temperatures to heat
into the mid to upper 80s...just a couple degrees below normal for
the beginning of September.
&&
.LONG TERM...
(Monday Night through next Sunday)
Issued at 1115 AM CDT Sun Sep 1 2024
We'll likely stay dry all of Tuesday with highs staying mostly in
the 80s for the entire area. Wednesday showers are a bit
uncertain. We'll watch a weak mid level low spin gulf moisture
into Louisiana and Arkansas that morning, which may spill east as
that wave opens up. This wouldn't be terrible news as many
portions of Middle TN are in various stages of drought. Better
rain chances exist Thursday and Friday as a more organized upper
level low swings across the Great Lakes and pushes this moisture
directly over the midstate. Should this trough pass to our east
by Friday night, next weekend may be dry and cool...almost Fall
like.
&&
.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Sun Sep 1 2024
As the front makes its way through central Tennessee showers and
thunderstorms are expected. The thunderstorms will clear CKV by
20Z and BNA/MQY by 00Z and won/t push off the plateau until after
02Z. Conditions should stay VFR outside of the stronger storms
which could become MVFR. With winds remaining light overnight fog
could be an issue on the plateau for CSV and SRB where IFR and
maybe even LIFR around sunrise. VFR conditions expected tomorrow
with winds shifting to the NE.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 67 88 63 87 / 0 0 0 10
Clarksville 64 86 59 85 / 0 0 0 0
Crossville 60 83 56 83 / 20 0 0 20
Columbia 65 89 61 89 / 10 0 0 10
Cookeville 63 83 59 83 / 10 0 0 10
Jamestown 61 80 56 82 / 10 0 0 10
Lawrenceburg 64 88 61 88 / 10 0 0 10
Murfreesboro 66 88 62 87 / 10 0 0 10
Waverly 63 87 60 87 / 0 0 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Whitehead
LONG TERM....Whitehead
AVIATION.....12
In the hours before
Special weather statement, Sep 1, 11:40 AM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
1240 PM CDT Sun Sep 1 2024
TNZ062-075-011815-
Rutherford TN-Bedford TN-
1240 PM CDT Sun Sep 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN RUTHERFORD AND NORTH
CENTRAL BEDFORD COUNTIES THROUGH 115 PM CDT...
At 1240 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Murfreesboro, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Murfreesboro, Smyrna, Christiana, and Rockvale.
This includes the following highways...
Interstate 24 between mile markers 71 and 88.
Interstate 840 between mile markers 46 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3580 8664 3579 8661 3581 8661 3581 8662
3582 8661 3583 8663 3584 8661 3584 8660
3585 8660 3587 8662 3595 8650 3578 8625
3560 8650
TIME...MOT...LOC 1740Z 318DEG 11KT 3584 8653
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RoseLightning, Davidson
- When
- September 1, 1:32 PM CST
- Where
- Davidson County, 0.78 mi NNE of Una
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 36.090, -86.614
Lightning reportedly struck and injured a 25-year-old man in the chest near Antioch. The man refused medical attention and exact injuries are unknown.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, September 1 to 4, 20245 deaths · 4 events
- Heat in Nevada, September 1 to 2, 20243 deaths · 1 event
- Wildfire in Washington, September 1 to 30, 2024$100 million · 1 event
- Flash Flooding and Flood in Texas, September 1 to 3, 20241 death · 16 events
- Wildfire in Oregon, September 1 to 15, 2024$4.0 million · 1 event
- Wildfire in Washington, September 1 to 3, 2024$3.7 million · 1 event
- Wildfire in Idaho, September 1 to 30, 2024$2.0 million · 1 event
- Flash Flooding and Damaging Winds in North Carolina, September 1, 2024$54,000 · 50 kt wind · 12 events
- Drought in West Virginia, September 1 to 30, 202440 events
- Damaging Wind in Indiana, September 1, 2024$60,000 · 56 kt wind · 1 event
- Drought in Tennessee, September 1 to 30, 202435 events
- Damaging Wind in Guam, September 1, 2024$43,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1199266.